My 70 year old mother was given Avelox 13 days ago as a treatment for her bronchiactesis.. She had an immediate reaction with diarrhea, vomiting, and severe pain in her back. She took it for 5 days, and the doctor then recommended she stop. Her pain has been unremitting. All tests were done in a hospital...MRI, CAT , blood work, and nothing has been found. She was sent home after 3 days in the hospital. She was put on flexeril, delaudid, valium, prednisone. Nothing is helping. After 3 days at home, she woke up this a.m. crying with the intensity of the pain. She can barely walk...only with help. She was sent to a rheumatologist who didn't know what to do other than put her back into the hospital to try to find something to help her pain. Do you have any ideas of other tests to explore or ways to treat something like this?
Welcome to the MedHelp forum!
I am sorry to hear your mother is suffering so much at this age. Avelox has a half life of 12-14 hours. Drug is considered completely eliminated after 4-5 half lives. So by 3 days its effect would have completely worn off. Hence some other cause will have to be looked at. The only other condition I can think of is a permanent nerve, tendon or muscle damage by the drug. CPK enzymes and nerve conduction studies in the affected area should be done. Otherwise if this too is normal, then a lumbar puncture would need to be done to determine the cause of the pain. Please discuss this with her doctor.
Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.